# SDR CAL960283

- Difficulty date: February 13, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N59302
- Make and model: Boeing 7373T0
- Aircraft serial: 23353
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Part number: 4030952906
- Condition: Failed
- Location: E/E Rack
- Part time: 31,133 hours
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

EWR - FLT 0485 - THE AIRCRAFT TAIL BEGAN TO KICK BACK AND FORTH IN-FLIGHT TO EWR.  THERE WAS NO NOTICEABLE RUDDER PEDAL MOVEMENT.  THE KICKING OCCURRED IN BOTH AUTOPILOT A AND B MODES.  WHEN THE YAW DAMPER WAS TURNED OFF THE CONDITION WORSENED.  THE AUTOPILOT WAS RE-ENGAGED AND THEN TURNED OFF, BUT THE KICKING MOTION CONTINUED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  YAW DAMPER COUPLER FAILED BITE TEST.  YAW DAMPER COUPLER REMOVED AND REPLACED.  AUTOPILOT ACCESSORY UNIT WAS ALSO REPLACED DUE TO BITE TEST FAILURE.  SDR WILL REMAIN OPEN PENDING COMPONENT TEAR-DOWN FINDINGS.  SUPPLEMENT:  TEAR-DOWN FND YAW DAMPER COUPLER RATE GYRO AT FAULT.  NO TROUBLE FND WITH A/P ACCY UNIT WHICH PASSED ALL BENCH TESTS.  (X)
